The last post I discussed that I was on Prednisone for two months due to low platelet counts and that I was going to taper off on my own. I had been tapered somewhat from 60, 40. Due to the awful side effects I tapered down to 30 myself. Well the prednisone did elevate the platlets somewhat but the risks far outweighed the benefits. I kept wondering why lately I was urinating constantly and was so very thirsty. It didn't occur to me that my blood glucose level was elevated. I should have recognized the signs . Diabetes runs in the family although I do not have it. Well, last week my doctor decided to check and my blood glucose level was 400!! Also, I had noticed that my blood presssure was like a runaway train. NOW the doctor wants me to taper off in 10 days. I said skip that, and I'm tapering in just a few days at 5 mg. I'm on diabetic pills, a strict diet and now have a monitor to measure my blood sugar. I can't manage to get a reading on the stupid machine without sticking my finger 5 times. I am beyond P*****. I can't believe this crap. Of course, according to research, after this poison is out of my system things should stabilize. But what if it doesn't. What if it activated some sort of gene and now I've been pushed into diabetes prematurely? My friend said her father who is a diabetic had been hospitalized and he was already on the pills and now has to take insulin in addition to the pills. Situation never reversed. So my Hemotologist said don't worry things will stabilize. These doctors need to be on these medications themselves so they can experience first hand the devastating side effects instead of quoting some academic dribble.
Will Elevated Blood Sugar return to normal after I'm off Prednisone?
Added 31 Oct 2011:
I apologize for sounding so angry, but I just can't help but feel outraged at how I took such great pains not to become a diabetic and now my blood sugar is so high I have blurry visions, heaviness in my legs and have to take medication now.
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have noticed an increase in my blood pressure since taking the Loestrin 24 Fe pill? I stopped taking the pill. If my increase in BP is from the ...
1 answer • 25 Oct 2010
Elevated levels are from Steroid use w/COPD treatment.
1 answer • 5 Mar 2011
I just started to take enablex after having an AMS 800 inserted into me to curb incontinence.I still get up three to four times a night to urinate, ...
1 answer • 22 Jan 2013
Will the blood sugar counts return to more normal levels after I get off prednisone late next week?
2 answers • 31 Oct 2013